Aa
A
A
Close
Avatar universal
tachycardia
Hello.  I have had Addison’s since I was 25 years old.  I take hydrocortisone, synthroid, and Florinef.  I am now 45.
I smoke, drink caffeine and drink 4 to 6 alcoholic drinks on a weekend (single night-since I was 20 something).
38 days ago I experienced tachycardia to the extent my heartbeat was 220-230 for about an hour. The emergency room had to administer a shock to me in order to correct my heartbeat as the meds they administered did not correct it (I never passed out during any of this).  I have to admit the experience scarred me and brought my mortality to the fore front of my mind.
I told them I drank 6 to 7 drinks that night.  My potassium was 3.0.  My Thyroid was good and my electrolytes where low (I did preform work outside for two days on very hot days).
It has now been 38 days since I have had a smoke or caffeine. I quit without assistance.  I did not drink alcohol for 34 days (I had 2 glasses of wine and 2 beers).
I have worn a heart monitor (was told there was some ill regular beats but nothing to worry about), had an echogram on my heart and all is well.  I was never placed on any meds after hospital stay for tachycardia.  
I have always, from time to time, felt flutters or palpitations since being diagnosed with Addison’s but they are few and far between.
NOW I GET THEM ALL DAY LONG ALL THE TIME.  And I walk around wondering if this is my last day. And have since I left hospital.
I have to assume (from what I have read and the fact the Docs have said I am healthy-just do not drink 7 drinks in one night with your condition and here, take some potassium supplements) that it all has to do with the not smoking anymore.  
My question is should I start smoking again to see if it will stop these chest/heart issue.  I think I would rather smoke then walk around thinking I am going to have a heart attack.  
My lungs hurt, my heart jumps, my insides flutter, I get cold sweats, acid reflux is horrible and on and on and on.  I used to feel good!  Now I feel horrible and anxious I am dying.
Is what I am feeling from smoking withdraw?  Should I smoke again to see?  Can the withdraw issues be less of an improvement then the determinate caused from smoking?  
34 days later when I did have the 4 drinks, the next day was horrible chest/heart wise.  Does this mean I can no longer drink?  Is it just part of not smoking? 4 drink over 4 hours would never cause such a reaction before.

Any way thanks for listening.
Cancel
3 Answers
Page 1 of 1
657231 tn?1453836403
Sorry for delay I am sick.

I know they are hung up on potassium but um... You have Addison's. You likely dehydrated the cr@p out of yourself with the drinking and the heat. Did anyone tell you about salt and how important it is to up sodium and to add sodium?

I would go and get some tomato juice and add salt. This will give you salt and potassium. Most people when they get low spike in K but you are like me, you drop.  Both mess with the heart.

I use NUUN tablets, Gatorade, tomato juice, v-8, and high sodium foods to keep me out of trouble. I suggest you do the same. I buy salt tablets by the 1000's. I carry them. The nice thing is if you balance sodium, potassium will even up as well.

I can't advise you to smoke or drink as your heart as taken a beating and there may be more like an electrical issue now but I really suggest salt salt and more salt to get the tachy down,
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
12778343 tn?1427211122
That is scary.  
Here is a 'zebra' you can pretty easily eliminate with a blood test - pheochromocytoma.  Typical symptoms are tach/afib, high blood pressure, headache, sweating.  They come and go (typically). You produce too much epinephrine (typically).  It's extremely rare but can be life threatening.
The blood test is for metanephrines.  Check the Quest Labs website for more info about the test.  It's about 95% accurate in ruling out pheo.
A cardiologist or endocrinologist can order a test.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
To follow up.  THEY called it SVT and did a heart ablation.  All has been well for 8 months now.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Doctor Ratings & Reviews
Comprehensive info on 720K doctors.
Complete reviews, ratings & more.
Addison's Disease Community Resources
Top Thyroid Answerers
657231 tn?1453836403
Blank
Northern, NJ